Advertisement

Reactions Weekly

, Volume 1738, Issue 1, pp 79–79 | Cite as

Cibenzoline

Various toxicities secondary to cibenzoline toxicosis: case report
Case report
  • 20 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

An 84-year-old man developed severe bradycardia, hypotension, consciousness disorder, ECG abnormalities and hypoglycaemia secondary to cibenzoline toxicosis following treatment with cibenzoline for hypertrophic cardiomyopathy and chronic atrial fibrillation [route not stated].

The man, who had chronic atrial fibrillation and hypertrophic cardiomyopathy, was receiving treatment with cibenzoline 300mg daily for last eight years. Subsequently, he fell at home and developed concurrent right femoral neck fracture. Therefore, he was hospitalised and scheduled for a surgery. He was treated with unspecified non-steroidal anti-inflammatory drugs for pain. Laboratory investigation revealed underlying renal dysfunction. No bradycardia or low blood pressure was observed. Therefore,...

Reference

  1. Hayashi H, et al. A case of cibenzoline toxicosis presenting perioperative severe bradycardia successfully treated with transvenous pacing therapy. [Japanese]. Masui. The Japanese Journal of Anesthesiology 67: 1073-1076, No. 10, 2018. Available from: URL: https://www.worldcat.org/title/a-case-of-cibenzoline-toxicosis-presenting-perioperative-severe-bradycardia-successfully-treated-with-transvenous-pacing-therapy/oclc/7928369164&referer=brief_results [Japanese; summarised from a translation] - JapanGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations